MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6169
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that during an extraction procedure all rods and unbroken screws were successfully extracted.The surgeon decided to use a conical extractor to remove the remaining screw in the l1 right pedicle which resulted in the tip of the conical extractor breaking off inside a es2 screw.The surgery was completed with the broken es2 screw and the tip of the conical extractor left inside the body.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the tip of the extractor is partly broken off.The broken off piece was not returned for investigation.The breakage surface shows the typical structure of a brittle fracture due to bending overload.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by high bending stress & torsional overload.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
CONICAL EXTRACTOR, MALE, LEFT HAND IMPLANT EXTRACTION SET SMALL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15336502
Report Number0009610622-2022-00406
Device Sequence Number6890276
Product Code LXH
UDI-Device Identifier04546540510051
UDI-Public04546540510051
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6169
Device Catalogue Number18066169
Device Lot NumberKSS1940H6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer11/01/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale